MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545001 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left rupture.D6b explantation date: (b)(6), 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 59-year-old hispanic female patient underwent primary breast augmentation with 500cc mentor memorygel breast implant on both sides and experienced breast implant rupture on both sides postoperatively; diagnosed in the office.The patient has consulted with the healthcare professional.As a result, the devices will be explanted on (b)(6), 2023.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On october 25, 2023, photo evaluation was completed as follows: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 13, 2023, mentor became aware that the patient also experienced bilateral capsular contracture; baker grade unknown in addition to bilateral ruptures.On october 17, 2023, mentor became aware that the replacement devices used on (b)(6) 2023 were catalog number 3505001bc; serial number (b)(6) on the left side, and catalog number 3505001bc; serial number (b)(6) on the right side on (b)(6) 2023.Coding has been updated under section h accordingly.Reason for device explant and/or reoperation: left rupture, and capsular contracture; baker grade unknown.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).